Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Therapy?
Oct 14, 2007

I was diagonised with HIV last year sometime. My CD4 count was 684 and my viral load was 14989. My doctor suggested that i start ARV therapy straight away. I am now sitting with a CD4 count of 986 and a undetectable viral load. My fear is that i will become immune to the therapy. Could this happen? The medication that i am on is Stocrin, Zerit and Videx.

Response from Dr. Holodniy

Many experts would not have started treatment based on those numbers. That said, it is unlikely that as long as you take the medications appropriately you will become immune, or more appropriately fail the regimen because of your virus developing resistance to those medications. I am concerned about the combination of zerit and videx. Both medications can cause peripheral neuropathy, or damage to your nerves in your feet and hands manifested by tingling or numbness. If you are going to continue medications, I would suggest changing straight away to Atripla (efavirenz, tenofovir, and emtricitabine) all in one pill once a day. This medication will not promote that side effect and will also not create lipid abnormalities as much (increased cholesterol, etc) as the combination you are taking.



Previous
viral load
Next
RE : High level of SGOT/SGPT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement